Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What causes nausea, loose motions and pain in abdomen inspite of having too much coffee and alcohol?

Feb 2016
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 12566 Questions
Hello. I have been feeling nauseous for the last 12 hours straight, and feeling incredibly anxious. On Thursday, I drank a LOT of coffee/caffeine, very little water, and then drank a lot of alcohol on an empty stomach (dumb, I know). Yesterday, I was exhausted, and drank coffee all day, no water, and started to feel hungover as the day went on. Last night around 8pm, I started to get a stomach ache and have diarrhea. Then I woke up at 2 a.m. with more diarrhea, and again at 3 a.m. I wanted to sleep, so I took an Immitrix pill, even though I didn't have a headache. I still couldn't sleep, because I was feeling nauseous, so I took another Immitrix pill (all on an empty stomach), and then this morning I was still feeling nauseous and had diarrhea again. I've gotten an upset stomach for taking Immitrix on an empty stomach before, but now it's 2pm and I'm still feeling nauseous. I've been drinking water and Gatorade today but food made me feel sick. Now, a month ago I had sex and my period is supposed to start next week. I am on the pill, and up until last night, I was feeling fine, just like normal PMS systems. Now I'm freaking out and I'm not sure what's going on, and I think my stress/worry is making me more sick. What's going on here, and what can I do to make myself feel better?
Posted Fri, 14 Mar 2014 in Digestion and Bowels
Answered by Dr. T Chandrakant 30 minutes later
Brief Answer: antibiotics, Domperidone, antacid Detailed Answer: Hi. Thanks for an elucidate history. This is very possible that you are suffering from a form of gastroenteritis. There is a combination of nausea, and loose motions and pain in abdomen. Taking too much coffee and alcohol enhanced the problems. Imitrix has given you problems before too, which might have added to the problems. I would advise such patients to go for an antibiotic for the intestinal infection along with some medicines which quieten the bowel and the mind too. I would add Ranitidine or a PPI, may be tab Domperidone 10 mg at an interval of 8 hours and antacid to control the nausea. Once the nausea settles, take plenty of oral fluids to keep you well hydrated. Stress is a part of life and will reduce with improvement in intestinal condition. If these remedies do not help you have to visit a Doctor or ER ASAP. No coffee or such beverages strictly till you get alright.
Above answer was peer-reviewed by
Follow-up: What causes nausea, loose motions and pain in abdomen inspite of having too much coffee and alcohol? 4 hours later
Hi, Thanks for your answer! Made me feel better to know it's most likely that and not morning sickness. I've had the shakes off and on and a little bit of chest pain and what appears to be a heat rash on my chest. Is this all just part of the effects of gastro? Thanks for putting my mind at ease!
Answered by Dr. T Chandrakant 2 hours later
Brief Answer: Complete the course for gastro. Detailed Answer: Hi. Most welcome. Yes, the symptoms you mentioned can be due to gastro. You are already on the pill , there has to be no reason to worry about pregnancy.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor